Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS Marquette, MI

July 1, 2006Alger County, Delta County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 1, 2006, 4:18 PM EDT for Alger County, Delta County, Schoolcraft County, Michigan. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2006, 4:18 PM EDT (20:18 UTC)
Expired
Jul 1, 2006, 5:15 PM EDT
In force
57 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

Counties Alger County, MI, Delta County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 113 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:45 PM EDTTSTM WND DMG5 Nw Manistique, MITREES AND POWER LINES DOWN NEAR INDIAN LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 2:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 012019
SVRMQT
MIC003-041-153-012115-
/O.NEW.KMQT.SV.W.0021.060701T2018Z-060701T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN
  DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN
  SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN

* UNTIL 515 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
  MUNISING TO 6 MILES SOUTH OF ROCK...OR 17 MILES NORTH OF ESCANABA.
  THE LINE WAS MOVING EAST AT 40 MILES PER HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  SHINGLETON...RAPID RIVER AROUND 425 PM EDT...
  STEUBEN...ENSIGN AROUND 435 PM EDT...
  CHICAGO LAKE AROUND 440 PM EDT...
  NAHMA JUNCTION AROUND 445 PM EDT...
  ISABELLA AROUND 450 PM EDT...
  GARDEN CORNERS AROUND 455 PM EDT...

DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4628 8587 4597 8587 4596 8592 4592 8591
      4597 8606 4596 8621 4592 8631 4580 8635
      4582 8656 4582 8656 4583 8654 4589 8655
      4583 8664 4594 8729 4640 8657

$$

JLB
3 follow-up statements
000 
WWUS53 KMQT 012031
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
431 PM EDT SAT JUL 1 2006

MIC003-041-153-012115-
/O.CON.KMQT.SV.W.0021.000000T0000Z-060701T2115Z/
ALGER MI-DELTA MI-SCHOOLCRAFT MI-
431 PM EDT SAT JUL 1 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER...DELTA
AND SCHOOLCRAFT COUNTIES UNTIL 515 PM EDT...

AT 431 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
SHINGLETON TO ENSIGN...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF MUNISING TO 15 MILES NORTHEAST OF ESCANABA. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 40 MILES AN HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NAHMA JUNCTION AT 440 PM EDT...
  ISABELLA AT 445 PM EDT...
  GARDEN CORNERS...COOKS AT 450 PM EDT...
  GERMFASK...MANISTIQUE...THOMPSON AT 500 PM EDT...
  BLANEY PARK AT 505 PM EDT...
  GULLIVER AT 510 PM EDT...

DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4628 8587 4597 8587 4596 8592 4592 8591
      4597 8606 4596 8621 4592 8631 4580 8635
      4582 8656 4582 8656 4583 8654 4589 8655
      4583 8664 4594 8729 4640 8657

$$

JLB
000 
WWUS53 KMQT 012044
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
443 PM EDT SAT JUL 1 2006

MIC003-012053-
/O.CAN.KMQT.SV.W.0021.000000T0000Z-060701T2115Z/
ALGER MI-
443 PM EDT SAT JUL 1 2006

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ALGER COUNTY...

DOPPLER RADAR INDICATED THAT THE STORMS HAVE WEAKENED OR MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

$$

MIC041-153-012115-
/O.CON.KMQT.SV.W.0021.000000T0000Z-060701T2115Z/
DELTA MI-SCHOOLCRAFT MI-
443 PM EDT SAT JUL 1 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA AND
SCHOOLCRAFT COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GERMFASK TO
4 MILES SOUTHWEST OF ENSIGN...OR ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF MANISTIQUE TO 10 MILES NORTHEAST OF ESCANABA. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 50 MILES AN HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GERMFASK...ISABELLA AT 450 PM EDT...
  GARDEN CORNERS...COOKS AT 455 PM EDT...
  MANISTIQUE...BLANEY PARK...THOMPSON AT 500 PM EDT...
  GULLIVER AT 505 PM EDT...

DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4628 8587 4598 8587 4596 8592 4593 8591
      4597 8603 4597 8621 4593 8631 4580 8635
      4582 8655 4589 8655 4584 8669 4594 8728
      4616 8695 4616 8662 4633 8660 4633 8637
      4636 8632

$$

JLB
000 
WWUS53 KMQT 012101
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
500 PM EDT SAT JUL 1 2006

MIC041-153-012115-
/O.CON.KMQT.SV.W.0021.000000T0000Z-060701T2115Z/
DELTA MI-SCHOOLCRAFT MI-
500 PM EDT SAT JUL 1 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA AND
SCHOOLCRAFT COUNTIES UNTIL 515 PM EDT...

AT 500 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
GERMFASK TO 5 MILES WEST OF GULLIVER TO 6 MILES SOUTHWEST OF NAHMA
JUNCTION...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF
NEWBERRY TO 7 MILES EAST OF MANISTIQUE TO 17 MILES EAST OF ESCANABA.
THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 50 MILES AN HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GULLIVER AT 505 PM EDT...
  FAYETTE AT 510 PM EDT...

DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4628 8587 4598 8587 4596 8592 4593 8591
      4597 8603 4597 8621 4593 8631 4580 8635
      4582 8655 4589 8655 4586 8668 4594 8728
      4616 8695 4616 8662 4633 8660 4633 8637
      4636 8632

$$

JLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:26 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 1, 3:26 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
326 PM EDT SAT JUL 1 2006

.DISCUSSION...
MAIN FORECAST CONCERN IS RAIN POTENTIAL SUNDAY AFTERNOON INTO
TUESDAY.

CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED A GENERAL WNW FLOW FROM THE NORTHERN ROCKIES INTO NEW
ENGLAND. A FEW FEATURES TO NOTE WITHIN THE FLOW ARE A SIGNIFICANT
SHRTWV OVER WESTERN LAKE SUPERIOR...WEAKER SHRTWVS OVER NE MONTANA
AND CENTRAL SASKATCHEWAN AND AN UPPER LOW OVER NW MANITOBA. THE
SHRTWV OVER WESTERN LAKE SUPERIOR IS ASSOCIATED WITH A 1001 MB LOW
JUST TO THE NE OF THUNDER BAY AND A COLD FRONT EXTENDING
SOUTHWESTWARD FROM THE LOW TO MINNEAPOLIS. CONVECTION THAT OCCURRED
AHEAD OF THE SHRTWV LAST NIGHT INTO THIS MORNING HAS DIMINISHED AS
IT RAN OUT AHEAD THE MAIN UPPER FORCING. SKIES THEN BEGAN TO CLEAR
OUT OVER WESTERN UPPER MICHIGAN LATE THIS MORNING...ALLOWING
TEMPERATURES TO RISE INTO THE LOW TO MID 80S. WITH DEWPOINTS IN THE
MID 60S AND MID LEVEL TEMPS COOLING AS A RESULT OF THE SHRTWV...
MLCAPE VALUES HAVE RISEN TO 1500 J/KG AHEAD OF THE COLD FRONT WITH
LITTLE IF ANY CIN. THE COMBINATION OF THE INSTABILITY AND THE FRONT
MOVING THROUGH HAS RESULTED IN A LINE OF SHOWERS AND
THUNDERSTORMS...WHICH AT THE TIME OF THIS ISSUANCE EXTENDED FROM
MARQUETTE TO IRON RIVER. BOTH A SEVERE THUNDERSTORM WATCH AND A
SEVERE THUNDERSTORM WARNING HAVE ALREADY BEEN ISSUED. LAST ITEM TO
NOTE IS AN EXPANSIVE AREA OF SMOKE ACROSS MANITOBA ON THE SOUTH SIDE
OF THE UPPER LOW. IN FACT...SOME OBSERVATIONS THIS MORNING WERE
REPORTING 3-5 SM VISIBILITIES DUE TO THE SMOKE.

TONIGHT...DRY SLOT COMING IN BEHIND THE SHRTWV MOVING EASTWARD
ACROSS LAKE SUPERIOR INTO ONTARIO WILL HELP END ALL OF THE
CONVECTION THIS EVENING. IN FACT...SKIES SHOULD BECOMING MOSTLY
CLEAR EVERYWHERE AS DRIER AIR ADVECTS IN FROM THE WEST. UNTIL THIS
OCCURS...SOME SEVERE STORMS ARE POSSIBLE GIVEN CONTINUED INSTABILITY
AHEAD OF THE FRONT AND 0-6KM SHEAR SHOWN BY THE RUC TO BE AROUND 45
KNOTS. AM SOMEWHAT CONCERNED ABOUT GROUND FOG DEVELOPING GIVEN
RECENT RAINS AND THAT UPSTREAM DEWPOINTS ACROSS NW MINNESOTA ARE
ONLY IN THE LOW TO MID 50S. HOWEVER IT APPEARS THAT ENOUGH WIND WILL
OCCUR TONIGHT BEHIND THE DEPARTING LOW PRESSURE SYSTEM TO KEEP THE
BOUNDARY LAYER MIXED. SINCE THE BOUNDARY LAYER IS EXPECTED TO BE
MIXED...TEMPERATURES SHOULD NOT FALL ALL THE WAY TO THE
DEWPOINT...BUT READINGS IN THE MID TO UPPER 50S IN THE INTERIOR
SEEMS REASONABLE.

SUNDAY...UPPER FLOW IS PROGGED TO GO ZONAL FROM THE NORTHERN PLAINS
INTO SE ONTARIO DUE TO THE SHRTWV CURRENTLY OVER LAKE SUPERIOR
LIFTING NE AND THE UPPER LOW IN FAR NORTHERN MANITOBA DROPPING SOUTH
IN CENTRAL MANITOBA. THIS ZONAL FLOW WILL HELP MOVE THE WEAKER
SHRTWV OVER MONTANA ACROSS THE U.P. DURING THE DAY. THE NAM
CONTINUES TO GENERATE PRECIPITATION FROM THIS WAVE AS IT INTERACTS
WITH DAYTIME HEATING AND LAKE BREEZES. ON THE OTHER HAND...THE
GFS...CANADIAN AND UKMET KEEP CONDITIONS DRY DUE TO DRY LOW LEVELS.
LOOKING UPSTREAM TO THE AIR THAT WILL BE COMING IN HERE WITH THE
WAVE...THE 12Z BIS SOUNDING WAS QUITE DRY WITH THE LOWEST DEWPOINT
DEPRESSIONS OF 6-8C SEEN BETWEEN 700-850MB. BECAUSE OF THIS DRY
AIR...HAVE DECIDED NOT TO PLACE ANY RAIN CHANCES IN THE FORECAST AND
MAKING THE ASSUMPTION THE NAM IS TOO MOIST. WITH AT LEAST PARTLY
SUNNY SKIES...TEMPERATURES SHOULD EASILY RISE INTO THE 80S AWAY FROM
THE WESTERN LAKE SUPERIOR SHORELINE...PERHAPS EVEN INTO THE MID TO
UPPER 80S IN DOWNSLOPING WESTERLY FLOW AREAS NEAR THE WISCONSIN
BORDER. IT IS POSSIBLE THAT SOME OF THE SMOKE IN MANITOBA MAY MOVE
INTO UPPER MICHIGAN TOMORROW TO HINDER TEMPS FROM RISING...BUT THINK
WITH THE ZONAL FLOW THAT IT WILL STAY TO THE NORTH.

SUNDAY NIGHT AND MONDAY...A STRONGER SHRTWV ASSOCIATED WITH THE
UPPER LOW IS PROGGED BY THE GFS/UKMET/NAM TO DROP INTO THE LAKE OF
THE WOODS AREA BY 12Z MONDAY AND THEN TOWARDS THE WAWA AREA BY 00Z
TUESDAY. THIS MOTION IS SLOWER THAN PREVIOUS RUNS...BUT IT STILL
LOOKS LIKE SOME SHOWERS AND THUNDERSTORMS WILL FORM OUT AHEAD OF THE
SHRTWV IN AN AREA OF ISENTROPIC LIFT AND DPVA. HAVE ADJUSTED THE
GRIDS TO ACCOUNT FOR THE SLOWER MOTION. INCREASING CLOUD COVER
SUNDAY NIGHT SHOULD HELP HOLD TEMPERATURES UP...PARTICULARLY IN THE
WEST WHERE THE CLOUDS COME IN QUICKER. THE SHRTWV ON MONDAY WILL BE
ACCOMPANIED BY A COLD FRONTAL PASSAGE...THEREFORE TEMPERATURES ON
MONDAY ARE NOT EXPECTED TO BE QUITE AS WARM...ESPECIALLY ALONG THE
LAKE SUPERIOR SHORELINE IN THE WESTERN U.P. WHERE WINDS TURN
NORTHWESTERLY IN THE MORNING. SOUTH CENTRAL U.P. SHOULD STILL GET
WARM WITH TEMPS IN THE MID 80S SINCE A NW WIND DOWNSLOPES THERE AND
850MB TEMPS ARE PROGGED BETWEEN 16-18C.

MONDAY NIGHT AND INDEPENDENCE DAY...UPPER LOW OVER NORTHERN
ONTARIO WILL BEGIN MOVING INTO QUEBEC ON TUESDAY WHILE AN UPPER
TROUGH DROPS SOUTHWARD INTO THE WESTERN GREAT LAKES. MONDAY NIGHT IS
EXPECTED TO BE QUIET AS DIURNAL COOLING SETS IN AND DRIER AIR
ADVECTS SOUTHEASTWARD. LATE MONDAY NIGHT...A SHRTWV IS PROGGED TO
DROP SOUTHEASTWARD ACROSS UPPER MICHIGAN. THIS SHRTWV WILL BRING
STEEPER LOW LEVEL LAPSE RATES WITH IT...AND WITH DAYTIME HEATING
TUESDAY AFTERNOON...PROSPECTS OF SOME DIURNAL CONVECTION IN THE
INTERIOR STILL LOOK GOOD (ALBEIT THE SURFACE-BASED CAPE VALUES ARE
NO MORE THAN 500 J/KG). OTHERWISE...THE MAIN STORY HERE WILL BE
COOLER TEMPERATURES AS 850MB TEMPS DROP TO 6-8C IN THE WAKE OF
TUESDAYS SHRTWV. PREVIOUS SHIFT LOWERED TEMPERATURES AND HAVE EVEN
DROPPED THEM A FEW MORE DEGREES. LAKE SUPERIOR SHORELINE AREAS
WILL LIKELY NOT GET OUT OF THE 60S DUE TO NORTHERLY WINDS BEHIND THE
SHRTWV. THESE SEASONABLY COOL DAYTIME TEMPERATURES AND DRIER AIR
MOVING IN TUESDAY NIGHT...ALONG WITH CLEARING SKIES...SHOULD ALSO
SET UP A COOL EVENING FOR FOURTH OF JULY FIREWORKS. MIN TEMPS FOR
TUESDAY NIGHT DROPPING AS LOW AS THE MID 40S INLAND SEEM REASONABLE.

EXTENDED (WEDNESDAY THROUGH SATURDAY)...MODEL AGREEMENT BETWEEN
OPERATIONAL MODELS AND THE 00Z GFS ENSEMBLES IS AGAIN VERY GOOD
TODAY WITH HIGH CONFIDENCE REGARDING BOTH THE PATTERN AND DETAILS.
IN GENERAL...AN UPPER TROUGH IS EXPECTED TO REMAIN OVER THE EASTERN
U.S. INTO NEXT WEEKEND WHILE THE PERSISTENT WESTERN RIDGE BEGINS TO
BUILD INTO THE PLAINS. THIS UPPER RIDGE BUILDING INTO THE PLAINS
WILL ALLOW HIGH PRESSURE THAT WAS OVER THE NORTHERN PLAINS ON
TUESDAY TO MOVE OVER THE WESTERN GREAT LAKES ON WEDNESDAY. THIS HIGH
IS THEN PROGGED BY MOST MODELS TO DRIFT SOUTHEASTWARD...REACHING THE
OHIO VALLEY ON SATURDAY. RH PROGS FROM THE GFS AND ECMWF SUGGEST
THIS HIGH PRESSURE AREA WILL ALSO BE QUITE DRY...SO MOSTLY CLEAR OR
PARTLY CLOUDY SKIES SHOULD BE THE RULE WITH LOW HUMIDITIES INLAND
DURING THE AFTERNOONS. WITH THE HIGH NEARBY...LAKE BREEZES SHOULD BE
COMMON DURING THE AFTERNOONS FROM WEDNESDAY THROUGH FRIDAY...KEEPING
LAKESHORE AREAS COOLER. TEMPERATURES WILL START OFF RELATIVELY COOL
ON WEDNESDAY AS THE UPPER TROUGH BEGINS TO EXIT THE AREA. AT THIS
POINT 850MB TEMPS ARE PROGGED ONLY BETWEEN 9-11C. AS THE DAYS
PROGRESS AND THE AIRMASS WARMS...EACH DAY SHOULD GET WARMER. EVEN BY
FRIDAY...THE GFS AND ECMWF SHOW 850MB TEMPS CLIMBING TO 16C AND THEN
CLIMBING EVEN 1 TO 2 MORE DEGREES ON SATURDAY.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AJ
Hazardous weather outlook, Jul 1, 6:56 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
656 AM EDT SAT JUL 1 2006

MIZ001>007-009>014-084-085-021200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
556 AM CDT SAT JUL 1 2006 /656 AM EDT SAT JUL 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...SOME OF WHICH
MAY BECOME SEVERE. ALTHOUGH LARGE HAIL IS A POSSIBILITY WITH THE
STRONGEST STORMS...DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED
TO BE THE MORE SIGNIFICANT HAZARD. THE POTENTIAL OF SEVERE
THUNDERSTORMS WILL BE GREATEST TODAY EAST OF A LINE FROM LANSE TO
WATERSMEET. LOOK FOR THUNDERSTORMS TO END IN THE AFTERNOON OVER
WESTERN UPPER MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING EAST OF A
LINE FROM MUNISING TO IRON MOUNTAIN.

BE SURE TO HAVE A WAY TO MONITOR WEATHER FORECASTS TODAY...AND BE
ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY...AND TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

LSZ221-241>248-263-264-021200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
556 AM CDT SAT JUL 1 2006 /656 AM EDT SAT JUL 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...SOME OF WHICH
MAY BECOME SEVERE. ALTHOUGH LARGE HAIL IS A POSSIBILITY WITH THE
STRONGEST STORMS...STRONG WINDS ARE EXPECTED TO BE THE MORE
SIGNIFICANT HAZARD. THE POTENTIAL OF SEVERE THUNDERSTORMS WILL BE
GREATEST TODAY OVER CENTRAL AND EASTERN LAKE SUPERIOR.
LOOK FOR THUNDERSTORMS TO END IN THE AFTERNOON OVER WESTERN AND
CENTRAL LAKE SUPERIOR.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING OVER EASTERN
LAKE SUPERIOR.

BE SURE TO HAVE A WAY TO MONITOR WEATHER FORECASTS TODAY...AND BE
ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING.

LMZ221-248-262-021200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
656 AM EDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...SOME OF WHICH
MAY BECOME SEVERE. ALTHOUGH LARGE HAIL IS A POSSIBILITY WITH THE
STRONGEST STORMS...STRONG WINDS ARE EXPECTED TO BE THE MORE
SIGNIFICANT HAZARD. THE POTENTIAL OF SEVERE THUNDERSTORMS WILL BE
GREATEST DURING THE AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING.

BE SURE TO HAVE A WAY TO MONITOR WEATHER FORECASTS TODAY...AND BE
ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY AND
TUESDAY EVENING.

ROLFSON

In the hours before

Local storm report, Jul 1, 3:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
353 PM EDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     MUNISING                46.42N 86.64W
07/01/2006  M48 MPH          ALGER              MI   ASOS

&&

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:03 AM EDTSpecial Marine WarningMQT87 min
Jul 1, 8:10 AM EDTSpecial Marine WarningMQT65 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningMQTMarquette57 min
Jul 1, 3:04 PM EDTSpecial Marine WarningMQT56 min
Jul 1, 3:33 PM EDTSevere Thunderstorm WarningMQTAlger27 min
Jul 1, 3:55 PM EDTSevere Thunderstorm WarningMQTSchoolcraft50 min
Jul 1, 4:15 PM EDTSpecial Marine WarningMQT60 min
Jul 1, 4:41 PM EDTSpecial Marine WarningMQT79 min
Jul 1, 5:10 PM EDTSpecial Marine WarningMQT65 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.